Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 101, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jun 20, 2011, 7:46 AM EDT for 5 counties in Indiana; Iroquois County, Kankakee County, Will County, Illinois. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2011, 7:46 AM EDT (11:46 UTC)
- Expired
- Jun 20, 2011, 8:45 AM EDT
- In force
- 59 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Iroquois County, IL, Kankakee County, IL, Will County, IL, Benton County, IN, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 104 km from the middle of the area, began a volume at 11:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 7:54 AM EDT | TSTM WND DMG | Mount Ayr, IN | 3 LARGE TREES DOWN ACROSS ROADWAYS IN RURAL AREAS BETWEEN 2 AND 5 MILES NORTHWEST OF MOUNT AYR. |
| Jun 20, 8:00 AM EDT | HAIL 0.25 | 2 Nne Mount Ayr, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 11.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1795 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1089 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
035
WUUS53 KLOT 201146
SVRLOT
ILC075-091-197-INC007-073-089-111-127-201245-
/O.NEW.KLOT.SV.W.0101.110620T1146Z-110620T1245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
646 AM CDT MON JUN 20 2011
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...
EASTERN KANKAKEE COUNTY IN NORTHEAST ILLINOIS...
EAST CENTRAL WILL COUNTY IN NORTHEAST ILLINOIS...
BENTON COUNTY IN NORTHWEST INDIANA...
JASPER COUNTY IN NORTHWEST INDIANA...
SOUTHERN LAKE COUNTY IN NORTHWEST INDIANA...
NEWTON COUNTY IN NORTHWEST INDIANA...
SOUTHERN PORTER COUNTY IN NORTHWEST INDIANA...
* UNTIL 745 AM CDT...OR 845 AM EDT...
* AT 642 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MONEE TO ENOS TO RANKIN...AND MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
MOROCCO...CONRAD...LAKE VILLAGE...BEAVER CITY...STOCKLAND...RAUB...
KENTLAND...ROSELAWN...LOWELL...THAYER...SUMAVA RESORTS...FAIR
OAKS...PEMBROKE...CEDAR LAKE...ST. JOHN...SURREY...FORESMAN...
FOREST CITY...FREELAND PARK AND PERKINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 4091 8698 4084 8699 4083 8709 4047 8710
4049 8791 4101 8757 4145 8778 4150 8692
4091 8693
TIME...MOT...LOC 1146Z 268DEG 39KT 4145 8770 4102 8742
4042 8789
WIND...HAIL 60MPH <.50IN
$$
KREIN3 follow-up statements
878
WWUS53 KLOT 201214
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
714 AM CDT MON JUN 20 2011
ILC091-197-201223-
/O.CAN.KLOT.SV.W.0101.000000T0000Z-110620T1245Z/
KANKAKEE IL-WILL IL-
714 AM CDT MON JUN 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WILL AND EASTERN
KANKAKEE COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4091 8698 4084 8699 4083 8709 4047 8710
4049 8776 4100 8747 4146 8748 4150 8692
4091 8693
TIME...MOT...LOC 1213Z 268DEG 46KT 4145 8717 4102 8689
4042 8737
$$
ILC075-INC007-073-089-111-127-201245-
/O.CON.KLOT.SV.W.0101.000000T0000Z-110620T1245Z/
IROQUOIS IL-PORTER IN-NEWTON IN-JASPER IN-BENTON IN-LAKE IN-
714 AM CDT MON JUN 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
LAKE...BENTON...JASPER...NEWTON...SOUTHERN PORTER AND SOUTHEASTERN
IROQUOIS COUNTIES UNTIL 745 AM CDT/845 AM EDT/...
AT 707 AM CDT/807 AM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MERRILLVILLE TO MOODY TO 6 MILES SOUTH OF
TALBOT...MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
ATKINSON...DUNNS BRIDGE...LINCOLN HILLS...MALDEN...TEMPLETON...
VALPARAISO...OXFORD AND KOUTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4091 8698 4084 8699 4083 8709 4047 8710
4049 8776 4100 8747 4146 8748 4150 8692
4091 8693
TIME...MOT...LOC 1213Z 268DEG 46KT 4145 8717 4102 8689
4042 8737
WIND...HAIL 70MPH <.50IN
$$
BIRK709
WWUS53 KLOT 201224
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
724 AM CDT MON JUN 20 2011
ILC075-INC089-111-201234-
/O.CAN.KLOT.SV.W.0101.000000T0000Z-110620T1245Z/
IROQUOIS IL-NEWTON IN-LAKE IN-
724 AM CDT MON JUN 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAKE...NEWTON AND
SOUTHEASTERN IROQUOIS COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4091 8693 4091 8698 4084 8699 4083 8709
4047 8710 4049 8752 4074 8725 4101 8725
4146 8721 4150 8692
TIME...MOT...LOC 1224Z 268DEG 46KT 4145 8698 4102 8670
4042 8719
$$
INC007-073-127-201245-
/O.CON.KLOT.SV.W.0101.000000T0000Z-110620T1245Z/
PORTER IN-JASPER IN-BENTON IN-
724 AM CDT MON JUN 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BENTON...
JASPER AND SOUTHERN PORTER COUNTIES UNTIL 745 AM CDT/845 AM EDT/...
AT 719 AM CDT/819 AM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM VALPARAISO TO 6 MILES NORTHEAST OF
FRANCESVILLE TO 7 MILES SOUTH OF OXFORD...MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EASTERN PORTER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4091 8693 4091 8698 4084 8699 4083 8709
4047 8710 4049 8752 4074 8725 4101 8725
4146 8721 4150 8692
TIME...MOT...LOC 1224Z 268DEG 46KT 4145 8698 4102 8670
4042 8719
WIND...HAIL 70MPH <.50IN
$$
BIRK708
WWUS53 KLOT 201242
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
742 AM CDT MON JUN 20 2011
INC007-073-127-201253-
/O.EXP.KLOT.SV.W.0101.000000T0000Z-110620T1245Z/
PORTER IN-JASPER IN-BENTON IN-
742 AM CDT MON JUN 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR BENTON...JASPER AND SOUTHERN
PORTER COUNTIES WILL EXPIRE AT 745 AM CDT/845 AM EDT/...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4091 8693 4091 8698 4084 8699 4083 8709
4047 8710 4049 8752 4074 8725 4101 8725
4146 8721 4150 8692
TIME...MOT...LOC 1243Z 268DEG 46KT 4146 8665 4102 8638
4043 8687
$$
BIRKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 7:46 AM EDT, 0 minutes earlier.
Area forecast discussion, Jun 20, 7:46 AM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 646 AM CDT MON JUN 20 2011 .DISCUSSION... 343 AM CDT TODAY... EARLY THIS MORNING AN MCS DEVELOPED OVER EASTERN NEBRASKA AND EXPANDED EAST INTO IOWA...SLOWLY PROPAGATING NORTHEAST. THE GROWTH OF THIS COMPLEX HAS FOLLOWED A BOUNDARY THAT STRETCHED EAST THROUGH SOUTHERN IOWA...AND CONTINUED EAST INTO CENTRAL IL/IN. THE STRONGEST FORCING REMAINED WEST OF THE CWFA ACROSS NEBRASKA/IOWA...WHERE THE NOCTURNAL 850MB JET WAS BETWEEN 30 AND 40 KT FROM THE SOUTHWEST. THE STRONGEST SHEAR ZONE REMAINS FOCUSED ALONG A NEBRASKA TO NORTHERN IL...THEN WITH A VEERING WIND TURNS INTO CENTRAL INDIANA. UNDERNEATH THIS LAYER THE HIGHEST VALUES REMAIN OVER THE PLAINS STATES. THIS MAY AID IN SOME BOWING SEGMENTS EARLY THIS MORNING UNDER THE MCS. FURTHER EAST LLVL FLOW WAS SLIGHTLY WEAKER...FROM THE SOUTH/SOUTHEAST. AREAS OF FOG HAS ALSO DEVELOPED EARLY THIS MORNING ACROSS NORTHEAST IL/NORTHWEST IN...AND SOME POCKETS OF DENSE FOG WAS NOTED CLOSER TO THE MARINE ENVIRONMENT. THIS WAS DUE IN PART TO A WEAK ONSHORE FLOW. EXPECT AS MID/HIGH LVL CLOUDS PUSH OVERHEAD...THE COVERAGE AND STRENGTH OF THE FOG WILL DISSIPATE. THUS SHORTLY AFTER DAWN FOG SHOULD BECOME CONFINED TO THE MARINE ENVIRONMENT. 500MB HEIGHTS STEADILY INCREASE OVER THE CWFA THROUGHOUT THE DAY...HOWEVER THE CHALLENGE IS WILL THIS STEER THE CONVECTION FURTHER NORTH INTO WISCONSIN OR WILL OUR NORTHERN HALF OF THE CWFA BE IMPACTED BY ADDITIONAL CONVECTION THIS MORNING AND AFTERNOON. IT APPEARS THE PUSH WILL BE STRONG ENOUGH THAT THE HIGHEST PROBS FOR CONVECTION WILL BE FURTHER NORTH THIS AFTN...OR OVER OUR NORTHERN CWFA EXTENDING FURTHER NORTH INTO WISCONSIN. NONETHELESS CONTINUE TO SHOW A CHANCE FOR SHRA/TSRA FOR THE REMAINDER OF THE CWFA. THE MAIN CONCERN FROM THUNDERSTORMS WILL CONTINUE TO BE WIND...BASED ON THE DEEP LAYER SHEAR CURRENTLY MENTIONED. HOWEVER...LARGE HAIL CANNOT BE RULED OUT WITH A FEW SUPERCELLS OR STRONG UPDRAFTS THAT CAN OVERCOME THE FREEZING LEVEL OF NEARLY 15KFT AGL. ADDITIONALLY THIS STORMS COULD BE EFFICIENT PRECIP PRODUCERS AS THEY WILL TRAVERSE AN ATMOSPHERIC RIVER WITH PWAT VALUES OVER 1.5 INCHES. VECTORS ARE RATHER LENGTHY...WHICH COUPLED WITH THE LLVL FLOW SHOULD KEEP THUNDERSTORMS MOVING AND PREVENT TRAINING. HOWEVER ANY HEAVY DOWNPOURS COULD SPAWN LOCALIZED FLOODING...ESPECIALLY IN THE FAVORED LOW LYING LOCATIONS AND WHERE THE GROUND HAS REMAINED NEARLY SATURATED. TEMPERATURES TODAY WILL ALSO BE A CHALLENGE GIVEN THE ABUNDANCE OF CLOUD COVER AT THE ONSET FROM A WEAKENING MCS. EXPECT BY THE AFTERNOON HOURS SOLAR SHIELDING WILL THIN...ALLOWING TEMPS TO REBOUND INTO THE LOW/MID 80S. WITH A SLIGHT SOUTHEAST WIND COMPONENT...LAKE/COOK COUNTIES COULD BE SLIGHTLY COOLER WITH TEMPS IN THE MID/UPR 70S. THE COOLEST AIR WOULD BE CONFINED TO THE IMMEDIATE LAKESHORE. TONIGHT THROUGH TUESDAY NIGHT... PRECIPITATION PLACEMENT FROM EVENING/OVERNIGHT CONVECTION APPEARS TO BE FAVORED FURTHER NORTH...HOWEVER NOISE AMONGST GUIDANCE MEMBERS HAS MARGINALLY INCREASED THUS A SLIGHTLY LOWER CONFIDENCE IS BEING INTRODUCED WITH THIS FORECAST PKG. 500MB VORT CONTINUES TO DRIFT NORTHEAST ACROSS FAR EASTERN NEBRASKA WITH A NEARLY STACKED SFC LOW OVER THE SOUTHEAST CORNER OF NE. WARM FRONT IS EXPECTED TO LIFT NORTH OF THE CWFA LATE THIS AFTN...ALLOWING THE LIKELY POPS TO BE NORTH OVER THE FAR NORTHERN ROW OF THE CWFA AND WISCONSIN. PWAT VALUES OVER NORTHERN IL/NORTHWEST IN OVERNIGHT FALL TO AROUND 1.2 TO 1.5 INCHES...WITH NEARLY 2 INCH VALUES FURTHER NORTH ALONG AN ATMOSPHERIC RIVER IN MINNESOTA EAST THROUGH WISCONSIN INTO LOWER MICHIGAN. THUS EXPECT CHC THUNDER IS PROBABLY BEST AT THIS POINT FOR THE OVERNIGHT PERIOD. ANOTHER SUPPORTING DETAIL IS MID-LVL HEIGHTS REMAIN ELEVATED THROUGH DAYBREAK TUE ACROSS THE CWFA...THUS ANY MCS RIDGE ROLLERS WILL BE DISPLACED TO OUR NORTH. SHORTWAVE TUE CONTINUES TO DRIFT EAST TOWARDS THE GREAT LAKES REGION...WITH A FRONTAL BOUNDARY EXPECTED TO PUSH INTO THE MISSOURI VALLEY TUE EVENING. THIS SHOULD ALLOW THE LLVL FLOW OVER NORTHERN IL/NORTHWEST IN TO REMAIN SOUTHERLY...AND ALLOW THE 850MB THERMAL RIDGE OF 18 TO 20 DEG C AIR TO BECOME REALIZED BY THE SFC ENVIRONMENT. WITH OPTIMAL CONDITIONS TEMPERATURES SHOULD EASILY PUSH INTO THE UPR 80S...AROUND 90. TEMPS COULD PUSH WARMER...HOWEVER THE ATMOSPHERE WILL BECOME RATHER BUOYANT WITH DEW POINTS CREEPING TO AROUND 70 ALLOWING HEAT CAPACITY OF PARCELS TO INCREASE. HEAT INDEX VALUES IN THE LOW 90S CAN BE EXPECTED TUE. TUE NIGHT BETTER FORCING PUSHES CLOSER TO THE CWFA FROM THE WEST...WITH MID-LVL LAPSE RATES EXPECTED TO REMAIN RATHER STEEP. THE CHALLENGE CONTINUES TO BE PLACEMENT OF SHRA/TSRA. DEEP MOISTURE FEED CONTINUES TO PUSH OVER THE REGION...AND WITH ENOUGH INSTABILITY ANTICIPATED FROM THE SHORTWAVE TO THE NORTHWEST WILL MAINTAIN CONVECTION CHANCES. WEDNESDAY THROUGH SUNDAY... ENSEMBLES CONTINUE TO INDICATE MINIMAL SPREAD EARLY ON IN THE EXTENDED...AS THE 500MB VORT STEADILY PUSHES EAST TOWARDS THE GREAT LAKES REGION WED/THUR. SFC LOW WILL BE NEARLY PHASED...COUPLED WITH ABUNDANT MOISTURE THUS EXPECT CHC SHRA FOR WED/THUR. INSTABILITY WILL GRADUALLY DIMINISH WED NGT...WITH STRATIFORM PRECIP THUR ON BACKSIDE OF TROUGH BEFORE DIFFLUENT FLOW BUILDS IN FROM THE WEST AND PROVIDES DRIER WEATHER. BEHIND THE SHORTWAVE THUR/FRI...850MB THERMAL TROUGH QUICKLY FALLS OFF INTO A 8 TO 10 DEG C RANGE. THIS COUPLED WITH CLOUDY SKIES WILL KEEP TEMPS BELOW SEASONAL CONDITIONS IN THE UPR 60S/LOW 70S. TEMPS WILL THEN STEADILY WARM FOR THE WEEKEND RETURNING TO MID/UPR 70S. DEEP LAYER FLOW TAKES ON A SEMI-ZONAL SETUP...WHICH TENDS TO FAVOR A MORE PROGRESSIVE WEST TO EAST FLOW OF SYSTEMS. GUIDANCE DIFFERS ON WHEN PRECIP RETURNS TO THE REGION...SO CURRENTLY WILL SIDE WITH A DRIER FORECAST SAT/SUN. BEACHLER && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 12Z... * TSRA THROUGH LATE MORNING. * POTENTIAL FOR TSRA TO REDEVELOP THIS AFTERNOON. PAW //DISCUSSION...UPDATED 12Z... A WARM FRONT ACROSS NORTHERN IL AND NORTHWEST IS PROVIDING A FOCUS FOR TSRA AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE AREA. FIRST ROUND OF TSRA AT OR NEAR THE GREATER-CHICAGO TERMINALS WILL MOVE RAPIDLY TO THE EAST AND EXIT BY 13Z-14Z. NEXT ROUND OF SHRA/TSRA MOVING EAST FROM IA WILL AFFECT THE TERMINALS THROUGH LATE MORNING. AND THEN ANOTHER ROUND OF SHRA/TSRA IS POSSIBLE BY LATE AFTERNOON INTO EVENING. CONFIDENCE IS LOWER FOR LATE AFTERNOON DUE TO UNCERTAINTY OF WHETHER THE ATMOSPHERE HAS ENOUGH TIME TO RECOVER FROM THE MORNING CONVECTION. PAW //ORD AND MDW CONFIDENCE...UPDATED 12Z... * MEDIUM CONFIDENCE IN TSRA TREND THROUGH LATE MORNING. * LOW CONFIDENCE IN AFTERNOON TSRA TIMING AND OCCURRENCE. PAW //OUTLOOK FOR ORD/MDW FOR 00Z WEDNESDAY-12Z MONDAY...UPDATED 12Z... TUESDAY NIGHT...TSRA LIKELY. OCNL MVFR. WEDNESDAY...CHC SHRA...MVFR CIGS POSSIBLE. THURSDAY...MVFR CIGS. CHANCE OF SHRA. FRIDAY...VFR. SATURDAY...VFR. SUNDAY...VFR. PAW && .MARINE... 300 AM CDT THE COMBINATION OF A RIDGE OF HIGH PRESSURE EXTENDING FROM HUDSON BAY THROUGH THE UPPER GREAT LAKES...AND DEVELOPING LOW PRESSURE OVER THE CENTRAL PLAINS...HAS SET UP A GENERALLY EASTERLY PRESSURE GRADIENT OVER LAKE MICHIGAN. THE GRADIENT WILL BE STRONGEST OVER THE FAR NORTHERNMOST PORTIONS OF THE LAKE...WHILE THE GRADIENT TO THE SOUTH IS WEAKER. THUS WINDS OVER THE FAR NORTH WILL REMAIN STRONGER THAN THE SOUTHERN PORTIONS OF THE LAKE. COOLER AIR MOVING OVER THE LAKE WILL ALLOW FOR SOME PATCHY FOG FORMATION THIS MORNING. THE HIGH IS EXPECTED TO MOVE SLOWLY EASTWARD OVER THE NEXT COUPLE DAYS WHILE THE LOW LIFTS SLOWLY NORTHEAST AND WEAKENS...REACHING SOUTHERN MINNESOTA BY TUESDAY NIGHT. THIS WILL LIFT A WARM FRONT NORTHWARD ACROSS THE SOUTH HALF OF LAKE MICHIGAN...ALLOWING WINDS TO TURN SOUTHERLY OVER THE SOUTH END OF THE LAKE...WHILE MODERATELY STRONG EAST WINDS CONTINUE AT THE NORTH END. THE LOW WILL CONTINUE TO WEAKEN AS IT DRIFTS EAST ACROSS THE LAKE THURSDAY. AS THE LOW MOVES TO THE EAST OF THE LAKE BY FRIDAY...WINDS WILL TURN NORTHWESTERLY. KREIN && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, Jun 20, 5:23 AM EDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 423 AM CDT MON JUN 20 2011 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 210930- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 423 AM CDT MON JUN 20 2011 /523 AM EDT MON JUN 20 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS...SOME MAY PRODUCE: DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. NICKLE SIZED HAIL. CLOUD TO GROUND LIGHTNING. BRIEF TORRENTIAL DOWNPOURS...WITH LOCALIZED FLOODING. AREAS AFFECTED AND TIMING: THE FIRST PHASE OF THUNDERSTORMS WILL BE THIS MORNING IMPACTING THE ENTIRE OUTLOOK AREA. THE SECOND PHASE OF CONVECTION WILL BE FOCUSED THIS AFTERNOON THROUGH TONIGHT FOR AREAS ALONG AND NORTH OF INTERSTATE 80 ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA. DISCUSSION: A LARGE AREA OF THUNDERSTORMS CONTINUES TO DRIFT EAST ACROSS IOWA WITH SCATTERED THUNDERSTORMS STRETCHING EAST INTO ILLINOIS. THUNDERSTORM GROWTH AND PLACEMENT WAS FOCUSED ALONG A WARM FRONTAL BOUNDARY LIFTING NORTH ACROSS ILLINOIS. A COUPLE AREAS OF THUNDERSTORMS HAVE CONGEALED INTO LINE SEGMENTS...AND SHOULD SLIDE SOUTH OF NORTHERN ILLINOIS THIS MORNING. ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA THIS MORNING ADDITIONAL SCATTERED STORMS WILL CONTINUE TO DEVELOP AND SLIDE NORTHEAST ACROSS THE OUTLOOK AREA. WIND SHEER CONTINUES TO INCREASE IN THE LOW LEVELS...INDICATING THE GREATEST THREAT FROM STRONG THUNDERSTORMS WOULD BE DAMAGING WINDS. WHILE THE THREAT IS MINIMAL...SOME THUNDERSTORMS MAY PRODUCE LARGE HAIL AS WELL THIS MORNING. THIS AFTERNOON AND EVENING ADDITIONAL THUNDERSTORMS WILL DEVELOP...AGAIN FOCUSED CLOSER TO THE PLACEMENT OF THE WARM FRONTAL BOUNDARY. IT APPEARS THIS WILL BE ACROSS A PORTION OF NORTHERN ILLINOIS AND NORTHWEST INDIANA OR ALONG AND NORTH OF INTERSTATE 80. THE MAIN HAZARDS CONTINUE TO BE DAMAGING WINDS. PORTIONS OF THE KANKAKEE RIVER IN NORTHWEST INDIANA WILL REMAIN IN FLOOD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PERIODIC CHANCES FOR THUNDERSTORMS FOR THE ENTIRE OUTLOOK AREA THROUGH THE MIDDLE OF THE WEEK. AS A STRONG UPPER LEVEL SYSTEM CONTINUES TO MOVE ACROSS THE REGION TUESDAY...SEVERE WEATHER WILL BE POSSIBLE TUESDAY AFTERNOON AND EVENING. PORTIONS OF THE KANKAKEE RIVER IN NORTHWEST INDIANA WILL REMAIN IN FLOOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED THIS MORNING AND AGAIN THIS AFTERNOON AND TONIGHT...RAINFALL REPORTS ARE ALWAYS APPRECIATED. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-210930- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 423 AM CDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS THIS MORNING AND AGAIN THIS AFTERNOON INTO TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE ARE PERIODIC CHANCES FOR THUNDERSTORMS THROUGH THE MIDDLE PART OF THE WEEK. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-210930- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 423 AM CDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS THIS MORNING AND AGAIN THIS AFTERNOON INTO TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE ARE PERIODIC CHANCES FOR THUNDERSTORMS THROUGH THE MIDDLE PART OF THE WEEK. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO BEACHLER
In the hours before
Special weather statement, Jun 20, 5:29 AM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 429 AM CDT MON JUN 20 2011 ILZ023-033-INZ010-201000- IROQUOIS IL-KANKAKEE IL-NEWTON IN- 429 AM CDT MON JUN 20 2011 ...SPECIAL WEATHER STATEMENT... AT 421 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES SOUTHWEST OF MOROCCO...MOVING NORTHEAST AT 40 MPH. UP TO PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE...MOROCCO AROUND 440 AM...ENOS AROUND 445 AM...CONRAD AROUND 450 AM AND LAKE VILLAGE AROUND 455 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES... VIADUCTS...UNDERPASSES...CREEKS AND DRAINAGE AREAS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4117 8745 4096 8728 4080 8771 4089 8781 KREIN
Special weather statement, Jun 20, 5:57 AM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 457 AM CDT MON JUN 20 2011 ILZ023-033-039-201030- FORD IL-IROQUOIS IL-KANKAKEE IL- 457 AM CDT MON JUN 20 2011 ...SPECIAL WEATHER STATEMENT... AT 451 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ASHKUM...MOVING NORTHEAST AT 35 MPH. NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE...CLIFTON AROUND 505 AM...CHEBANSE AROUND 515 AM...AROMA PARK AND PAPINEAU AROUND 525 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES... VIADUCTS...UNDERPASSES...CREEKS AND DRAINAGE AREAS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4111 8784 4097 8768 4082 8807 4088 8814 KREIN
Special weather statement, Jun 20, 6:33 AM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 533 AM CDT MON JUN 20 2011 ILZ023-033-201115- IROQUOIS IL-KANKAKEE IL- 533 AM CDT MON JUN 20 2011 ...SPECIAL WEATHER STATEMENT... AT 526 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CHEBANSE...MOVING NORTHEAST AT 35 MPH. NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE...AROMA PARK...AND KANKAKEE AROUND 550 AM...BRADLEY...AND BOURBONNAIS AROUND 555 AM AND SUN RIVER TERRACE AROUND 605 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES... VIADUCTS...UNDERPASSES...CREEKS AND DRAINAGE AREAS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4126 8782 4112 8760 4094 8795 4099 8803 KREIN
Local storm report, Jun 20, 6:54 AM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
554 AM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM TSTM WND GST PONTIAC 40.88N 88.64W
06/20/2011 M59 MPH LIVINGSTON IL TRAINED SPOTTER
&&
BEACHLocal storm report, Jun 20, 7:23 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
623 AM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN 1 NW OTTAWA 41.36N 88.85W
06/20/2011 M2.11 INCH LA SALLE IL COCORAHS
IN 70 MINUTES.
&&
RCLocal storm report, Jun 20, 7:24 AM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
624 AM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLOOD 1 NW OTTAWA 41.36N 88.85W
06/20/2011 LA SALLE IL COCORAHS
STANDING WATER IN BACKYARD. STREET FLOODING.
&&
RCThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 5:29 AM EDT | Special Weather Statement | LOT | Newton | 31 min |
| Jun 20, 5:00 AM EDT | Special Weather Statement | LOT | Lee | 30 min |
| Jun 20, 5:57 AM EDT | Special Weather Statement | LOT | Kankakee | 33 min |
| Jun 20, 6:33 AM EDT | Special Weather Statement | LOT | Kankakee | 42 min |
| Jun 20, 6:43 AM EDT | Severe Thunderstorm Warning | LOT | Ford, Grundy, Iroquois, Kankakee, LaSalle, Livingston and 1 more | 62 min |
| Jun 20, 7:29 AM EDT | Areal Flood Advisory | LOT | Ford, Grundy, Iroquois, Kankakee, Kendall, LaSalle and 2 more | 6 hr |
| Jun 20, 11:37 AM EDT | River Flood Warning | LOT | Bureau, LaSalle | 5 days |
| Jun 20, 12:00 PM EDT | Flash Flood Warning | LOT | LaSalle | 6 hr |
| Jun 20, 12:41 PM EDT | River Flood Advisory | LOT | LaSalle | 46 hr |
| Jun 20, 5:43 PM EDT | Areal Flood Advisory | LOT | LaSalle | 6 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.